Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 17, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 24, 2011, 6:59 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2011, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 24, 2011, 11:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 87 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:30 PM EDT | FLASH FLOOD | 3 Nnw Herkimer, NY | STUEBEN HILL ROAD WASHED OUT IN VILLAGE OF HERKIMER. |
| Jun 24, 7:30 PM EDT | FLASH FLOOD | Cold Brook, NY | INTERSECTION OF GRANT ROAD AND MILLITARY ROAD FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429
WGUS51 KALY 242259
FFWALY
NYC041-043-250300-
/O.NEW.KALY.FF.W.0017.110624T2259Z-110625T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
659 PM EDT FRI JUN 24 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...ILION...HERKIMER...
* UNTIL 1100 PM EDT
* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE POTENTIAL FOR FLASH FLOODING TO RAPIDLY DEVELOP FROM A SLOW
MOVING LINE OF THUNDERSTORMS WITH HEAVY RAINFALL MOVING ACROSS THE
WARNED AREA. RADAR ESTIMATES ONE AND A HALF TO TWO INCHES OF RAIN
HAS FALLEN ACROSS PORTIONS OF CENTRAL HERKIMER COUNTY FROM
NEWPORT NORTHEASTWARD TO GRAY. ADDITIONAL HEAVY RAINFALL OF ONE TO
TWO INCHES WILL BE POSSIBLE ACROSS THE WARNING AREA.
TORRENTIAL DOWNPOURS WILL LEAD TO RAPID RUNOFF AND FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OHIO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4302 7517 4333 7501 4362 7479 4359 7466
4339 7466 4327 7473 4317 7481 4305 7489
4299 7495 4293 7514
$$
JPV2 follow-up statements
846
WGUS71 KALY 250052
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
852 PM EDT FRI JUN 24 2011
NYC041-043-250300-
/O.CON.KALY.FF.W.0017.000000T0000Z-110625T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON NY-HERKIMER NY-
852 PM EDT FRI JUN 24 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHERN HERKIMER AND SOUTHWESTERN HAMILTON COUNTIES...
AT 842 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN THE VILLAGE OF COLD BROOK AND THE VILLAGE OF HERKIMER.
THE HEAVIEST RAINFALL HAS MOVED EAST OF THE AREA...HOWEVER
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND MOVING BACK
INTO THE AREA. ADDITIONAL RAINFALL OF UP TO AN INCH WILL ALLOW
RUNOFF TO CONTINUE...WITH THE RISK OF FLASH FLOODING PERSISTING AS
WELL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OHIO AND COLD
BROOK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4302 7517 4333 7501 4362 7479 4359 7466
4339 7466 4327 7473 4317 7481 4305 7489
4299 7495 4293 7514
$$
JPV511
WGUS71 KALY 250258
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1058 PM EDT FRI JUN 24 2011
NYC041-043-250303-
/O.EXP.KALY.FF.W.0017.000000T0000Z-110625T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON NY-HERKIMER NY-
1058 PM EDT FRI JUN 24 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM EDT FOR SOUTHERN
HERKIMER AND SOUTHWESTERN HAMILTON COUNTIES...
HEAVY RAINFALL AND RAPID RUNOFF HAVE ENDED ACROSS THE AREA. THERE
WILL BE SOME ADDITIONAL LIGHT SHOWERS INTO THE OVERNIGHT. SOME
PONDING OF WATER IN LOW LYING AREAS AND POOR DRAINAGE LOCATIONS WILL
BE POSSIBLE FROM RESIDUAL RUNOFF.
RUNOFF HAS LEAD TO RIVER FLOODING ALONG THE MOHAWK RIVER BELOW DELTA
DAM AND ALONG WEST CANADA CREEK NEAR KAST BRIDGE. PLEASE REFER TO
RIVER FLOOD WARNINGS FOR FURTHER DETAILS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4302 7517 4333 7501 4362 7479 4359 7466
4339 7466 4327 7473 4317 7481 4305 7489
4299 7495 4293 7514
$$
JPVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 6:40 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 24, 6:40 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 640 PM EDT FRI JUN 24 2011 .SYNOPSIS... LOW PRESSURE WILL MOVE EAST ACROSS QUEBEC TONIGHT...REACHING THE CANADIAN MARITIMES ON SATURDAY. OUR WEATHER WILL REMAIN UNSETTLED WITH THE THREAT OF SHOWERS OR THUNDERSTORMS THROUGH SATURDAY EVENING. HIGH PRESSURE AND DRIER AIR WILL FINALLY MOVE IN FOR SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY/... AS OF 630 PM...COVERAGE OF SHOWERS/TSTMS EVEN GREATER NOW ACROSS THE WESTERN MOHAWK VALLEY AND THE WESTERN ADIRONDACKS...SO HAVE RAISED THE POPS THERE FOR A COUPLE OF HOURS THIS EVENING TO CATEGORICAL... AND LOWERED POPS OVER THE EASTERN ZONES TO CHANCE LEVELS FOR ANOTHER COUPLE OF HOURS. TEMPS HAVE FALLEN QUICKLY THIS EVENING...EXPECIALLY ACROSS NEW YORK ZONES...SO HAVE ADJUSTED HOURLY TEMPS ACCORDINGLY TO ACCOUNT FOR CURRENT OBS/TRENDS. ****PREVIOUS DISCUSSION**** AS OF 445 PM...LOTS OF SHOWERS/TSTMS OVER CENTRAL NY WHICH HAVE MOVED NORTHEASTWARD INTO THE WESTERN PART OF THE ALBANY COUNTY WARNING AREA (CWA)...BUT THEY WEAKEN AS THEY DO SO AS THEY RUN INTO THE MORE STABLE AIR OVER THE CWA. THE CELLS HAVE BEEN OVER CENTRAL NY FOR SEVERAL HOURS NOW...AND SHOW LITTLE SIGN OF BECOMING SEVERE...SO SEVERE CONVECTION NOW APEARS UNLIKELY FOR THE ALBANY CWA FOR THIS EVENING. HAVE FORECAST LIKELY POPS FOR MOST AREAS THROUGH EARLY TONIGHT... THEN GRADUALLY REDUCE THE POPS LATER TONIGHT TO AROUND 40 PERCENT BY SUNRISE. LOWS TONIGHT WILL BE IN THE MID 50S TO LOWER 60S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... THE WEATHER ON SATURDAY WILL LIKELY BE A REPEAT OF FRIDAY WITH ISOLATED TO SCATTERED PCPN TO START THE DAY...BUT SHOWERS BECOMING MORE NUMEROUS BY AFTERNOON...ALONG WITH SCATTERED THUNDERTORMS. THE UPPER LEVLE TROF AXIS ASSOCIATED WITH THE SLOW MOVING SYSTEM THAT HAS BEEN AFFECTING THE REGION SINCE WEDNESDAY...WILL NOT BE CROSSING THE REGION UNTIL LATE IN THE DAY AND DURING THE EVENING...SO A 40 TO 50 PERCENT POP HAS BEEN FORECAST WELL INTO SATURDAY EVENING AS THIS TROF MOVES THROUGH. THE MOST NUMEROUS SHOWERS/TSTMS ON SATURDAY AND SATURDAY EVENING WILL LIKELY BE OVER THE EASTERN AND NORTHEASTERN PART OF THE FORECAST AREA. AFTER THE TROF AXIS MOVES TO THE EAST...THE SHOWERS WILL FINALLY BEGIN TO DIMINISH LATE SATURDAY NIGHT. WHICH WILL LEAD TO A RELATIVELY DRY DAY ON SUNDAY. ALTHOUGH THE UPPER LEVEL TROF WILL FINALLY BE TO THE EAST AND HIGH PRESSURE WILL BE BUILDING IN...AN ISOLATED SHOWER CANNOT BE RULED OUT ON SUNDAY AS A LAGGING SURFACE TROF AND A SHALLOW POOL OF MOISTURE ARE FORECAST TO MOVE THROUGH SUNDAY AFTERNOON. FOR NOW HAVE ONLY FORECAST A SLIGHT CHANCE OF SHOWERS OVER THE HIGHER TERRAIN AREAS SUNDAY AFTERNOON. HIGH PRESSURE AND DRY AIR WILL TAKE HOLD FOR SUNDAY NIGHT. HIGHS SATURDAY WILL BE IN THE UPPER 60S AND 70S. LOWS SATURDAY NIGHT IN THE 50S. HIGHS SUNDAY IN THE 70S...AND LOWS SUNDAY NIGHT IN THE UPPER 40S AND 50S. && .LONG TERM /MONDAY THROUGH FRIDAY/... MOS GUIDANCE. THE WORK WEEK STARTS OFF HIGH AND DRY...BUT A SYSTEM APPROACHING FROM THE WEST WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY...AND POSSIBLY ALSO WEDNESDAY DEPENDING UPON THE TIMING OF THE COLD FRONTAL PASSAGE. ONCE THE FRONT PASSES THROUGH...HIGH PRESSURE WILL SETTLE IN AGAIN...AND THE BALANCE OF THE WORK WEEK WILL BE DRY. HIGH TEMPERATURES WILL BE FROM THE UPPER 70S TO MID 80S MONDAY AND TUESDAY...WITH SOMEWHAT COOLER READINGS IN THE NORTH AND MOUNTAINS FOR THE BALANCE OF THE WEEK. LOWS WILL BE MOSTLY FROM THE MID 50S TO MID 60S MONDAY AND TUESDAY NIGHTS...WITH SOME MID TO UPPER 40S SHOWING UP IN THE MOUNTAINS WEDNESDAY AND THURSDAY NIGHT. NORMAL HIGHS AT ALBANY IN VERY LATE JUNE ARE IN THE LOWER 80S...AND LOWS ARE IN THE UPPER 50S. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... MVFR CIGS HAVE HUNG TOUGH ACROSS THE HUDSON VALLEY TAF SITES SO FAR TODAY...BUT WOULD EXPECT SKIES TO FINALLY GO VFR BY MID AFTN DUE TO APPROACHING BREAKS ON THE VISIBLE SATELLITE IMAGE. THEREAFTER...SOME SCT -SHRA MAY AFFECT THE REGION FOR THE LATE AFTN/EVENING HOURS. WILL INCLUDE THE CB APPENDAGE DUE TO A SLIGHT THREAT OF THUNDER...BUT DO NOT HAVE THE CONFIDENCE IN THE TIMING OR EXTENT OF THUNDER TO INCLUDE A TSRA OR VCTS AT THIS TIME. AFTER SUNSET...LOW LEVEL MOISTURE WILL ALLOW FOR MVFR CIGS TO RETURN. CANNOT TOTALLY RULE OUT IFR CONDITIONS LATE TONIGHT AS WELL...ALTHOUGH THIS MAY DEPEND ON JUST HOW MANY SHRA/TSRA OCCUR AT THE TAF SITES THIS AFTN/EVE. FOR NOW...WILL DROP CIGS TO MVFR AND ADDRESS AT THE NEXT TAF ISSUANCE. WILL ALSO KEEP THE VCSH AS THERE MAY AN ADDITIONAL SHOWER OR TWO OVERNIGHT WITH THE APPROACHING UPPER TROUGH. WINDS WILL BECOME EAST-SOUTHEAST TO SOUTH AT ALL TERMINALS THIS AFTN. THERE MAY BE A FEW GUSTS UP THE HUDSON VALLEY AT KALB APPROACHING 20 KTS. WINDS WILL DIE OFF THIS EVENING WITH THIS LOSS OF HEATING...BUT WILL PICK UP SOMEWHAT AGAIN ON SATURDAY BY AFTN. OUTLOOK... SAT AFTN...VFR WITH MVFR POSSIBLE WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. SUN...VFR. SLIGHT CHC OF SHOWERS. MON...VFR. NO SIG WX. TUE...VFR...CHC SUB-VFR WITH SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... UNSETTLED WEATHERE WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH SATURDAY EVENING. RELATIVE HUMIDITY LEVELS WILL RISE TO NEAR 100 PERCENT TONIGHT... THEN ONLY LOWER TO BETWEEN 55 AND 70 PERCENT ON SATURDAY. SURFACE WINDS WILL BE SOUTH OR SOUTHEAST AT LESS THAN 10 MPH TONIGHT...AND BECOMING WESTERLY AT 5 TO 15 KTS ON SATURDAY WITH SOME GUSTS TO 20 MPH. && .HYDROLOGY... SCATTERED TO NUMEROUS SHOWERS...WITH THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS WILL CONTINUE THROUGH SATURDAY EVENING...THEN FINALLY BEGIN TO TAPER OFF SATURDAY NIGHT. NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED DURING THIS PERIOD...BUT LOCALIZED FLOOD PROBLEMS DUE TO HEAVY DOWNPOURS OR TRAINING OF THUNDERSTORMS COULD RESULT IN MAINLY MINOR FLOODING PROBLEMS THORUGH SATURDAY EVENING. DRIER WEATHER RETURNS FOR SUNDAY AND MONDAY...WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...GJM NEAR TERM...GJM SHORT TERM...GJM LONG TERM...ELH AVIATION...FRUGIS FIRE WEATHER...GJM HYDROLOGY...GJM
Hazardous weather outlook, Jun 24, 4:21 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 421 PM EDT FRI JUN 24 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-251115- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 421 PM EDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING AS A SURFACE COLD FRONT APPROACHES THE REGION. IT IS UNLIKELY THAT ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE...BUT SEVERE THUNDERSTORMS WITH WIND GUSTS CANNOT BE COMPLETELY RULED OUT. THUNDERSTORM THAT DO FORM WILL MOVE SOUTHWEST TO NORTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING... AND TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 3:48 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 348 PM EDT FRI JUN 24 2011 NYZ039-040-082-242030- MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- 348 PM EDT FRI JUN 24 2011 ...A STRONG THUNDERSTORM IN MONTGOMERY COUNTY IN EASTERN NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR FONDA...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... TRIBES HILL BY 400 PM EDT JOHNSTOWN BY 405 PM EDT FORT JOHNSON BY 410 PM EDT GLOVERSVILLE BY 415 PM EDT BROADALBIN AND MAYFIELD BY 430 PM EDT LAT...LON 4312 7429 4301 7411 4284 7440 4290 7448 TIME...MOT...LOC 1948Z 222DEG 16KT 4292 7438 JPV
Special weather statement, Jun 24, 5:03 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT FRI JUN 24 2011
NYZ063-242145-
WESTERN ULSTER NY-
503 PM EDT FRI JUN 24 2011
...A THUNDERSTORM WITH HEAVY RAINFALL IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN. THIS STORM WAS LOCATED
8 MILES SOUTHWEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 9 MILES
NORTHEAST OF GRAHAMSVILLE...AND MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND AND WEST SHOKAN BY 525 PM EDT
PHOENICIA BY 535 PM EDT
MOUNT TREMPER BY 540 PM EDT
KENNETH L WILSON CAMPGROUND BY 545 PM EDT
UP TO ONE INCH OF RAIN COULD FALL IN A SHORT AMOUNT OF TIME WITH
THIS STORM. THIS MAY RESULT IN PONDING OF WATER ON ROADS AND IN POOR
DRAINAGE LOCATIONS.
LAT...LON 4185 7449 4187 7447 4192 7457 4199 7465
4213 7435 4199 7412 4181 7445
TIME...MOT...LOC 2102Z 237DEG 15KT 4196 7444
JPVSpecial weather statement, Jun 24, 6:02 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT FRI JUN 24 2011
NYZ032-038-242245-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
602 PM EDT FRI JUN 24 2011
...THUNDERSTORMS WITH HEAVY RAINFALL MOVING INTO
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MCKEEVER TO 10 MILES
SOUTHWEST OF NEWPORT...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF OLD FORGE TO UTICA...AND MOVING NORTHEAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
NICKS LAKE CAMPGROUND AND POLAND BY 610 PM EDT
OLD FORGE...MIDDLEVILLE AND COLD BROOK BY 615 PM EDT
OHIO AND NEWPORT BY 620 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND BY 625 PM EDT
BIG MOOSE BY 630 PM EDT
1 TO 2 INCHES OF RAIN COULD FALL IN A SHORT AMOUNT OF TIME WITH
THESE STORMS. THIS AMOUNT OF RAINFALL WOULD RESULT IN PONDING OF
WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS.
LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
4406 7517 4410 7516 4406 7507 4407 7488
4350 7482 4333 7490 4328 7479 4312 7491
4298 7521 4306 7522
TIME...MOT...LOC 2201Z 226DEG 26KT 4363 7504 4311 7515
JPVSpecial weather statement, Jun 24, 6:27 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
627 PM EDT FRI JUN 24 2011
NYZ032-033-038-039-082-242315-
HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
627 PM EDT FRI JUN 24 2011
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 45
MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH OF OLD FORGE TO 11 MILES EAST OF HINCKLEY TO 8
MILES NORTH OF HERKIMER...AND MOVING EAST AT 20 MPH.
THUNDERSTORMS WILL BE NEAR...
NEAR LIMEKILN LAKE CAMPGROUND BY 650 PM EDT
STRATFORD BY 710 PM EDT
1 TO 2 INCHES OF RAIN COULD FALL IN A SHORT AMOUNT OF TIME WITH
THESE STORMS. THIS AMOUNT OF RAINFALL WOULD RESULT IN PONDING OF
WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS.
LAT...LON 4319 7511 4322 7508 4323 7510 4334 7506
4377 7511 4380 7451 4339 7446 4314 7453
4306 7515
TIME...MOT...LOC 2227Z 263DEG 17KT 4360 7494 4335 7488
4314 7497
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:30 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery | 3 hr |
| Jun 24, 3:48 PM EDT | Special Weather Statement | ALY | Montgomery | 42 min |
| Jun 24, 5:03 PM EDT | Special Weather Statement | ALY | Ulster | 42 min |
| Jun 24, 6:02 PM EDT | Special Weather Statement | ALY | Herkimer | 43 min |
| Jun 24, 6:27 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 48 min |
| Jun 24, 6:46 PM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 3 hr |
| Jun 24, 7:57 PM EDT | Flash Flood Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 4 hr |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.